MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT PLUS MITRAL PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT PLUS MITRAL PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 6900PTFX
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Dyspnea (1816); Swelling/ Edema (4577)
Date of Event 01/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: additional manufacturer narrative:the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned through implant patient registry that a 29mm 6900ptfx valve, implanted in mitral position, was explanted after an implant duration of 4 years and 10 months due to calcification, degeneration, leaflet movement restriction, and stenosis.The patient was presented with worsening dyspnea and edema.The valve was replaced with a 11400m 31mm valve.The patient was discharged on pod#3.The patient is a 68-year-old female with history of mvr (2019), rheumatic heart disease, cad, cardiomegaly, chf, laa clipping, maze (2019), afib/aflutter s/p ablation (2023), htn, hld, osa, and anemia.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: calcific degeneration is a common cause of bioprosthetic heart valve failures.Many factors contribute to the onset and propagation of calcification.These include patient factors (age, disease state, pharmacological intervention, etc.), mechanical stress related to the valves hemodynamic performance, and glutaraldehyde fixation of tissue.Of these, the fixation process is a relatively minor contributor to calcification for edwards tissue valves due to anti-calcification treatments during manufacturing.Though numerous studies have been conducted on preventive calcification strategies in bioprosthetic heart valves, the causes of calcification are not fully understood and there are still no mechanisms or medical therapies which fully prevent bioprostheses from calcifying.Calcification is most commonly related to patient factors and is not usually an indication of a device malfunction related to a manufacturing deficiency.The subject device is not available for evaluation, as it remains implanted in the patient.The device history record (dhr) was not reviewed as the reported event does not allege a malfunction that could be related to an edwards manufacturing deficiency and/or one was not confirmed through investigation.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT PLUS MITRAL PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492490222
MDR Report Key19005594
Report Number2015691-2024-02453
Device Sequence Number21178143
Product Code DYE
UDI-Device Identifier00690103163605
UDI-Public(01)00690103163605(17)220630
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number6900PTFX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date05/09/2024
Date Device Manufactured07/01/2018
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age68 YR
Patient SexFemale